Alert archive / Ohio / Heat Advisories in 2021

Heat Advisory 1, NWS Cleveland, OH

August 10, 20219 counties in Ohio

NWS Cleveland, OH issued this heat advisory at Aug 10, 2021, 1:03 PM EDT for 9 counties in Ohio. It took effect at Aug 10, 2021, 2:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2021, 1:03 PM EDT (17:03 UTC)
In effect from
Aug 10, 2021, 2:00 PM EDT
Expired
Aug 10, 2021, 8:00 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

Counties Erie County, OH, Hancock County, OH, Huron County, OH, Lucas County, OH, Ottawa County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 111 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 537 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
537 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

493 
WWUS71 KCLE 101703
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
103 PM EDT Tue Aug 10 2021

OHZ003-006>009-017>019-027-110000-
/O.NEW.KCLE.HT.Y.0001.210810T1800Z-210811T0000Z/
Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-
Including the cities of Toledo, Bowling Green, Perrysburg, 
Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, 
Sandusky, Huron, Findlay, Tiffin, Fostoria, Norwalk, Willard, 
Upper Sandusky, and Carey
103 PM EDT Tue Aug 10 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Heat index values up to 103 expected.

* WHERE...Lucas, Wood, Ottawa, Sandusky, Erie, Hancock, Seneca, 
  Huron and Wyandot Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
2 follow-up statements
533 
WWUS71 KCLE 101953
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
353 PM EDT Tue Aug 10 2021

OHZ003-006>009-017>019-027-110000-
/O.CON.KCLE.HT.Y.0001.000000T0000Z-210811T0000Z/
Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-
Including the cities of Toledo, Bowling Green, Perrysburg, 
Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, 
Sandusky, Huron, Findlay, Tiffin, Fostoria, Norwalk, Willard, 
Upper Sandusky, and Carey
353 PM EDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Heat index values up to 104.

* WHERE...Lucas, Hancock, Ottawa, Wood, Erie, Sandusky, Seneca, 
  Huron and Wyandot Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
551 
WWUS71 KCLE 102357
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
757 PM EDT Tue Aug 10 2021

OHZ003-006>009-017>019-027-110100-
/O.EXP.KCLE.HT.Y.0001.000000T0000Z-210811T0000Z/
Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-
Including the cities of Toledo, Bowling Green, Perrysburg, 
Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, 
Sandusky, Huron, Findlay, Tiffin, Fostoria, Norwalk, Willard, 
Upper Sandusky, and Carey
757 PM EDT Tue Aug 10 2021

...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

The Heat Advisory will be allowed to expired at 8 pm EDT.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this heat advisory went out at Aug 10, 9:51 AM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Aug 10, 9:51 AM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
951 AM EDT Tue Aug 10 2021

.SYNOPSIS...
Low pressure over northern Lower Michigan will move northeast
into Canada today. Strong low pressure will develop over the
Hudson Bay region of Canada and extend a cold front into the
northern United States on Wednesday. This front will move
southeast through the Great Lakes region on Thursday, crossing
northern Ohio on Friday afternoon. High pressure will build into
the region for the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Continued to reduce precipitation chances for the western
portion of the CWA in the wake of the departing upper-level
trough. negative differential vorticity advection, along with
dry air aloft should reduce the chance of convective development
during the afternoon hours. Additionally, have reduced high
temperatures by around a degree, keeping northwest Ohio solidly
below 100 degree heat indices. Will have to continue to monitor
hourly trends for potential for a Heat Advisory but it seems
less likely due to persistent low-level cloud cover this
morning. For this afternoon, severe convection seems most likely
for northeast Ohio and northwest Pennsylvania.

Original Discussion...
Showers and thunderstorms have developed over northern Ohio this
morning as a strong low level jet of 40 knots at around 925 mb
is providing enough lift in a fairly saturated environment with
surface dew points in the upper 60s. With MUCAPE values above
1000 J/kg and precipitable water values in the vicinity of 2
inches, expect thunder and heavy rainfall with any convection
that moves through the region. Meanwhile, another complex of
showers and thunderstorms, more closely associated with the mid-
level shortwave trough, has reached northern Ohio this morning
and will spread across the area over the next several hours.
Thunder and heavy rain are increasing ahead of this complex and
it will likely grow slightly in intensity over the next couple
of hours as the atmosphere becomes less stable with daytime
heating. As storms reach NE Ohio and NW PA, this will be an
initial area to watch for stronger thunderstorms later this
morning.

The shortwave trough exits the area through the day and
conditions may actually be fairly dry for some folks in
Northwest and North Central Ohio during the afternoon and
evening hours with some mid-level subsidence. Temperatures
should recover into the mid to upper 80s and perhaps some
locations will hit 90 degrees. If these temperatures even bust
slightly higher than forecast, then heat index values above 100
degrees may be achieved with a lingering saturated air mass,
characterized by dew points in the low to mid 70s. With still
some uncertainty with the extent of lingering convection and
clouds this afternoon, have opted against a Heat Advisory at
this time for Northwest Ohio. Meanwhile, over Northeast Ohio
and Northwest PA, expect additional shower and thunderstorms to
develop with the low level jet lifting through the region with
the exiting mid- level trough and have maintained a mix of
scattered to likely chances of showers and thunderstorms.

For tonight, the area will remain warm and saturated with high
amounts of instability across the region. The question is if
there will be some trigger for more showers and thunderstorms.
If there is enough recovery this afternoon and evening, some
diurnally driven convection could form and persist into tonight.
But the main thing to watch will be upstream convection across
the western Great Lakes and if this will enter the region and
persist with a relatively favorable air mass. Therefore, have
broadbrushed scattered showers and thunderstorms overnight, as
the environment is favorable but great uncertainty remains with
timing. For Wednesday, expect another mid-level vorticity
maximum/shortwave trough to move through the lower Great Lakes
region, which will bring the next round of convection. The
coverage and intensity of storms on Wednesday will largely
depend on what occurs tonight and have maintained a mid range
PoP across the entire forecast area. Gut feeling is that a large
portion of the area remains warm, moist, and unstable and with a
track-able trough feature, some stronger thunderstorms are
possible with maximum heating on Wednesday afternoon.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Off and on convection likely to continue into the early portion of
the Wednesday night period given the strong low level jet residing
over the southern Great Lakes coupled with the lingering elevated
instability that looks to be present through the short term period.
Surface trough drops into the CWA Thursday providing a renewed focus
for convection after 18Z along with another surge in the low level
jet, possibly along with lingering outflow boundaries from previous
convection, but looking at another active day across the region.
As mentioned in previous forecasts, not a good idea to clear the
POPs in the overnight periods given the atmospheric setup with a
prefrontal warm/unstable sector and this holds true for Thursday
night. Trough will have dropped south of the CWA with the airmass
changing cold frontal passage, with more storms, expected Friday in
a more organized fashion. Vertical shear lacks through much of the
short term, but enough organization is possible to give wind issues
in convection. Temperatures remain very warm and humid, likely
directly affected by clouds, precipitation/outflows, and ability to
clear in the daytime after waves of convection. Temperatures will
ultimately push the 90 degree mark Thursday, but slightly cooler
Friday dealing with the frontal passage.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
Cooler and drier into the weekend behind the cold front with
Canadian high pressure settling into the region. Some lingering cold
pool shower activity possible mainly over the southern zones
Saturday, but dry into early next week. Expect gradual airmass
modification through the long term, equating to an increase in the
highs and back into the 80s Monday and Tuesday, where POPs creep
back upwards again.

&&

.AVIATION /12Z Tuesday THROUGH Saturday/...
A messy, convective aviation forecast is ongoing this morning
as showers and thunderstorms are spread across the airspace.
With terminals immediately under a thunderstorm, conditions are
quick to drop to low MVFR or IFR, but elsewhere, conditions
generally remain VFR to MVFR with either lighter rain or
convection moving out of the terminal. In the end, conditions
will widely vary through the next several hours with convection
across the region and have period of MVFR or IFR timed with
current radar trends. Most concerning area at this time is the
line of storms over North Central Ohio, moving east and any
terminals hit with this line will be mostly likely to get to
IFR. After this morning's convection, expect a break for most
through the afternoon and evening with the upper trough moving
to the east. Some additional thunderstorms are expected into NW
PA with the passing upper trough and have another round of
thunder at KERI. For tonight into Wednesday, much of the
convective and non-VFR chances will rest with how convection
sets up to the west and enters the area overnight. Given a warm,
humid air mass, expect more showers and storms across the area
and have a new rain mention late in the TAF period for this.
Winds will generally be southerly today, but winds may increase
this afternoon and evening with the brief break in convection.
Wind gusts to 20 or 25 knots are possible.

Outlook...Non-VFR possible showers and thunderstorms from
Wednesday through Friday.

&&

.MARINE...
Moderate offshore winds veering a bit more southwesterly remain
dominant in this weather pattern through the middle of the week.
Very gradual veering will continua to a more west southwesterly
direction by Thursday, ahead of a strong cold front slated for
Friday that will bring a wholesale change to the winds and a
northerly/onshore component after Friday. During this period of
offshore flow, however, expect an increase in choppy conditions with
any distance away from shore in 10-20kt winds. Off and on shower and
thunderstorm activity should be expected prior to the cold front
passage Friday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Sefcovic
NEAR TERM...Saunders/Sefcovic
SHORT TERM...26
LONG TERM...26
AVIATION...Sefcovic
MARINE...26
Hazardous weather outlook, Aug 10, 4:27 AM EDT, 8 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
427 AM EDT Tue Aug 10 2021

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-110830-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
427 AM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Showers and thunderstorms moving through the region this morning may
intensify after daybreak and allow for isolated instances of stronger
winds. Additional rounds of showers and thunderstorms are expected
tonight and stronger storms may produce damaging wind gusts. Heavy
rainfall with these thunderstorms may also lead to localized flooding.

High temperatures in the upper 80s to low 90s with dew points in the
low to mid 70s will allow for max heat indices in the mid to upper
90s during the afternoon hours today. Heat indices near 100 are
possible for portions of northwest Ohio, especially if conditions can
clear this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered thunderstorms may become strong to severe Wednesday and
Thursday afternoon with damaging wind gusts being the primary severe
weather hazard. Heavy rainfall with these thunderstorms may also
lead to localized flooding.

High temperatures in the upper 80s to low 90s with dew points in the
low to mid 70s will allow for max heat indices in the mid to upper
90s during the afternoon hours of Wednesday and Thursday. Heat
indices near 100 are possible Wednesday and Thursday afternoon for
portions of northwest Ohio.

Thunderstorms may also become strong to severe on Friday, ahead of a
cold front, as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

LEZ061-142>149-162>169-110830-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
427 AM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

Showers and thunderstorms moving through the region this morning may
intensify after daybreak and allow for isolated instances of stronger
winds. Additional rounds of showers and thunderstorms are expected
tonight and stronger storms may produce damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered thunderstorms may become strong to severe Wednesday and
Thursday afternoon with damaging wind gusts being the primary severe
weather hazard.

Thunderstorms may also become strong to severe on Friday, ahead of a
cold front, as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

In the hours before

Special weather statement, Aug 10, 8:49 AM EDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Cleveland OH
849 AM EDT Tue Aug 10 2021

OHZ021>023-032-033-101330-
Summit OH-Portage OH-Stark OH-Mahoning OH-Trumbull OH-
849 AM EDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of southern Portage,
southwestern Trumbull, Mahoning, Stark and southeastern Summit
Counties through 930 AM EDT...

At 849 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cuyahoga Falls to near Tallmadge to
Hartville to near Massillon. Movement was east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Akron, Canton, Youngstown, Warren, Salem, Ravenna, Columbiana,
Cuyahoga Falls, Boardman, Massillon, Kent, Barberton, Green,
Alliance, Niles, Tallmadge, North Canton, Louisville, Canfield and
Newton Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4084 8165 4098 8160 4107 8155 4117 8155
      4124 8073 4090 8068 4090 8082 4093 8083
      4093 8089 4090 8090 4090 8108 4077 8109
      4075 8165
TIME...MOT...LOC 1249Z 262DEG 39KT 4114 8149 4110 8137 4094 8136 4079
8157

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Jaszka
Special weather statement, Aug 10, 8:58 AM EDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Cleveland OH
858 AM EDT Tue Aug 10 2021

PAZ001>003-101345-
Northern Erie PA-Southern Erie PA-Crawford PA-
858 AM EDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of Erie and Crawford
Counties through 945 AM EDT...

At 857 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Girard to Edinboro to
Harmonsburg. Movement was east-northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Erie, Meadville, Corry, Edinboro, Titusville, North East, Union City,
Girard, Cambridge Springs, Waterford, Albion, Linesville, Wattsburg,
Canadohta Lake, Riceville, Harmonsburg, Northwest Harborcreek,
Lincolnville, Guys Mills and Harborcreek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4162 7982 4152 7996 4152 8046 4186 8037
      4202 8039 4212 8013 4213 8015 4213 8010
      4214 8009 4215 8011 4214 8014 4217 8012
      4217 8008 4215 8010 4215 8006 4227 7977
      4201 7976 4199 7961 4162 7961
TIME...MOT...LOC 1257Z 236DEG 50KT 4211 8029 4186 8015 4166 8032

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Jaszka
Special weather statement, Aug 10, 9:26 AM EDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Cleveland OH
926 AM EDT Tue Aug 10 2021

OHZ023-033-101415-
Mahoning OH-Trumbull OH-
926 AM EDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of southeastern Trumbull
and Mahoning Counties through 1015 AM EDT...

At 925 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lordstown to Canfield to near Salem.
Movement was east at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Youngstown, Salem, Columbiana, Boardman, Niles, Campbell, Hubbard,
Canfield, Lordstown, Hilltop, Maplewood Park, Austintown, Struthers,
Girard, McDonald, Poland, Ellsworth, New Middletown, Lowellville and
Beloit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4102 8093 4120 8092 4122 8052 4090 8052
      4090 8082 4093 8083 4093 8089 4090 8090
      4091 8100
TIME...MOT...LOC 1325Z 255DEG 56KT 4113 8082 4102 8077 4088 8092

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Jaszka
Special weather statement, Aug 10, 11:04 AM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1104 AM EDT Tue Aug 10 2021

OHZ032-038-101545-
Holmes OH-Stark OH-
1104 AM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southern Stark and
northeastern Holmes Counties through 1145 AM EDT...

At 1104 AM EDT, Doppler radar was tracking a strong thunderstorm over
Wilmot, or 12 miles northwest of Dover, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Minerva, Brewster, Navarre, Waynesburg, East Sparta, Wilmot,
Winesburg and Beach City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4058 8174 4067 8173 4067 8165 4071 8164
      4077 8109 4073 8109 4072 8124 4065 8124
      4065 8144 4066 8144 4063 8167 4057 8167
TIME...MOT...LOC 1504Z 271DEG 21KT 4064 8167

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Jaszka
Special weather statement, Aug 10, 11:06 AM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1106 AM EDT Tue Aug 10 2021

OHZ038-101600-
Holmes OH-
1106 AM EDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of southern Holmes
County through NOON EDT...

At 1106 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Killbuck to 6 miles southeast of Danville.
Movement was east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Walnut Creek, Killbuck, Glenmont, Farmerstown, Baltic and Charm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4046 8216 4053 8207 4053 8167 4044 8167
TIME...MOT...LOC 1506Z 273DEG 20KT 4053 8196 4040 8216

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Jaszka
Local storm report, Aug 10, 12:12 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1212 PM EDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     HEAVY RAIN       1 WNW WICKLIFFE         41.62N 81.49W
08/10/2021  M2.25 INCH       CUYAHOGA           OH   TRAINED SPOTTER

            RAINFALL FROM 3AM TO NOON.

&&

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:38 AM EDTSpecial Weather StatementCLEMedina, Summit37 min
Aug 10, 5:58 AM EDTSpecial Weather StatementCLEErie, Sandusky47 min
Aug 10, 6:41 AM EDTSpecial Weather StatementCLEErie49 min
Aug 10, 6:54 AM EDTAreal Flood AdvisoryCLEGeauga, Lake3 hr
Aug 10, 7:09 AM EDTSpecial Weather StatementCLECrawford, Marion51 min
Aug 10, 8:23 AM EDTSpecial Weather StatementCLEAshland37 min
Aug 10, 8:44 AM EDTSpecial Weather StatementCLEKnox46 min
Aug 10, 8:49 AM EDTSpecial Weather StatementCLEMahoning, Portage, Stark, Summit41 min
Aug 10, 9:08 AM EDTSevere Thunderstorm WarningCLEHolmes, Knox52 min
Aug 10, 9:26 AM EDTSpecial Weather StatementCLEMahoning49 min
Aug 10, 11:04 AM EDTSpecial Weather StatementCLEStark41 min
Aug 10, 11:06 AM EDTSpecial Weather StatementCLEHolmes54 min
Aug 10, 11:09 AM EDTSevere Thunderstorm WarningCLEStark66 min
Aug 10, 11:32 AM EDTSevere Thunderstorm WarningCLEHolmes28 min
Aug 10, 3:38 PM EDTSpecial Weather StatementCLERichland37 min
Aug 10, 4:48 PM EDTSpecial Weather StatementCLEStark42 min

Nearby

Heat Advisories in Ohio, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.